Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 25, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 19, 2018, 4:38 AM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 4:38 AM CDT (09:38 UTC)
- Expired
- Jun 19, 2018, 7:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 79 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
870
WGUS54 KLCH 190938
FFWLCH
TXC245-361-191245-
/O.NEW.KLCH.FF.W.0025.180619T0938Z-180619T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
438 AM CDT TUE JUN 19 2018
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Jefferson County in southeastern Texas...
Southwestern Orange County in southeastern Texas...
* Until 745 AM CDT.
* At 437 AM CDT, Doppler radar indicated heavy rain across the
warned area. Five to seven inches of rain have fallen. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Sabine Pass,
Central Gardens, La Belle, Port Acres, Southeast Texas Regional
Airport and Sea Rim State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3017 9426 3017 9411 3002 9402 2998 9385
2993 9386 2986 9393 2984 9392 2985 9394
2984 9395 2982 9394 2983 9392 2981 9393
2981 9395 2980 9394 2977 9393 2976 9390
2968 9385 2968 9402 2962 9420
$$
JonesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:05 AM CDT, 33 minutes earlier.
Area forecast discussion, Jun 19, 4:05 AM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
405 AM CDT Tue Jun 19 2018
.DISCUSSION...
The weather map looks fairly similar to this time yesterday
morning, with water vapor imagery showing a mid/upper-level low
parked over the far wrn Gulf, while sfc analyses show an inverted
trof lying just off the TX/swrn LA coastline. Local 88Ds are
already pretty lit up this morning with one band of moderate/heavy
rainfall already making its way into coastal sern TX...an area
which received 5-8 inches of rainfall yesterday. Meanwhile, a
large area of mainly lght stratiform rain is covering much of the
remainder of the forecast area at this time.
Primary change to the forecast this morning was the introduction
of a flash flood watch for the rest of today for Jefferson and
Orange Counties as average QPFs are expected to run in the 1-2
inch range over the next 12 hours. Due to yesterday's heavy rains
across that area, flash flood guidance has dropped considerably
and is now running just over an inch in an hour...1.5-1.8 inches
for a six hour period. Of course locally higher amounts will be
possible thanks to a continuation of ridiculous Gulf moisture
overtopping the trof...regional 00z soundings showed PWat values
running 150 percent or more of normal for mid-June. Considering
that heavy rain is already beginning to impact this area, the
likelihood of flooding at some point over the next few hours is
increasing.
Rain chances back off somewhat tonight, then jump back up again
Wednesday, this time over mainly our TX zones, as the area remains
under the influence of a weak trof/shear axis. Elevated POPs then
shift for mainly the nrn zones for Thursday as this feature shifts
ewd.
Rain chances begin to gradually return to more seasonal values
Friday and on into the weekend as weak ridging aloft begins
building back over the region. At this time, we should also see a
return of more summer-like temperatures with maxes forecast in
the lower 90s for all but the coastline each afternoon.
&&
.MARINE...
Wind grids indicate that SCA conditions should continue
diminishing through the morning, and thus the inherited advisory
will be allowed to expire at 11z. Have introduced caution
headlines for the waters to extend through much of today as
warranted.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 85 70 86 71 / 60 30 40 30
LCH 85 75 85 76 / 80 40 40 30
LFT 86 75 89 76 / 70 30 30 20
BPT 82 76 83 77 / 80 50 60 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...Flash Flood Watch through this afternoon for TXZ215-216.
GM...Small Craft Advisory until 6 AM CDT early this morning for
GMZ450-452-455-470-472-475.
Small Craft Exercise Caution until 10 AM CDT this morning for
GMZ455-475.
Small Craft Exercise Caution through this afternoon for GMZ450-
452-470-472.
&&
25Hazardous weather outlook, Jun 18, 4:48 PM CDT, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 448 PM CDT Mon Jun 18 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 192200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 448 PM CDT Mon Jun 18 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight Showers and a few thunderstorms associated with an area of disturbed weather over the western Gulf of Mexico will continue to develop and spread inland into tonight. Some locally heavy rainfall will be possible, especially south of the I-10 corridor in southwest Louisiana and southeast Texas. Rainfall rates of 1 to 2 inches per hour may lead to some minor street flooding in poor drainage urban areas. Wind gusts with the showers could approach 35 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Tropical-like moisture will continue over the region, especially coastal southwest Louisiana and southeast Texas, leading to high rain chances and the possibility of locally heavy rainfall again Tuesday. Additional rainfall across lower southwest Louisiana and southeast Texas will be 1 to 2 inches, with locally higher amounts. The remainder of the forecast area will see rainfall amounts less than 1 inch. Minor street flooding will be possible where the heavy rainfall amounts occur. Wind gusts to 30 mph and occasional cloud to ground lightning will also be possible with the storms. Rain chances will gradually decrease toward the middle and latter part of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-192200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 448 PM CDT Mon Jun 18 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight The interaction between a tropical wave over the western Gulf of Mexico and high pressure over the southeast US will keep an elevated onshore flow and high seas in place. Some wind gusts in the numerous showers could be greater than gale force. Tides along the coast will be around 1 foot above the astronomical predicted levels. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Conditions will begin to improve on Tuesday as the tropical wave moves further into the Texas coast, lessening the pressure gradient. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:40 AM CDT | Flash Flood Watch | LCH | Jasper, Newton | 57 hr |
| Jun 19, 7:03 AM CDT | Areal Flood Advisory | LCH | Hardin, Jasper | 117 min |
| Jun 19, 7:23 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 4 hr |
| Jun 19, 9:11 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Orange, Tyler | 2 hr |
| Jun 19, 11:14 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange, Tyler | 2 hr |
| Jun 19, 12:59 PM CDT | Tornado Warning | LCH | Newton, Orange | 31 min |
| Jun 19, 1:19 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange, Tyler | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.